MEMPHIS, Tenn. — As concern over the Omicron variant continues, health experts say now is the time to get your vaccine or a booster if you haven’t already.
Many of us who have gotten a booster have also experienced some side effects.
Doctors say it is completely normal if you get side effects from the booster, but how severe they will be will vary from person to person.
“It’s a no-brainer. It’s obvious that this is a very serious pandemic, and we have to protect ourselves,” Mary Lipinski of Memphis said.
Lipinski got his booster shot two weeks ago. He didn’t have any side effects, but he knows people who have.
“I haven’t had any. My wife hasn’t had any,” he said. “Some people, like my son, had minor side effects.”
Infectious disease expert Dr. Manoj Jain, who has been advising the city of Memphis on COVID, said side effects from the third shot are common, but the severity varies.
“People can feel some soreness in their arm, fatigue, some nausea, vomiting for a day or so after the vaccination, sometimes they also have fever, but it goes away within 24 to 48 hours,” he said.
Dr. Jain said just because you did or didn’t have a reaction to the first or second shot doesn’t mean your body will respond the same way to the booster.
“It’s unpredictable that if you had a bad reaction the first time that you have an equally bad reaction the second time,” he said. “But the protection it is going to offer will be tremendous.”
If you do have side effects, Dr. Jain said to take it easy, and they will likely go away in a few days.
As for people we talked to, they said the temporary discomfort is worth the payoff.
“All this ongoing stuff doesn’t seem to be coming to an end. So, I want to be as safe as I can,” Stephen Skeen of Memphis said.
Dr. Jain said once the new variant arrives and causes community transmission, the case numbers can go up very quickly. That’s why he said it’s more important than ever that people get tested to know their status.
©2021 Cox Media Group